Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 13, 2009, 9:37 AM CDT for Ellis County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2009, 9:37 AM CDT (14:37 UTC)
- Expired
- Oct 13, 2009, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 11:03 AM CDT | FLASH FLOOD | Waxahachie, TX | MULTIPLE STREETS IN AND AROUND WAXAHACIE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 131437
FFWFWD
TXC139-131730-
/O.NEW.KFWD.FF.W.0089.091013T1437Z-091013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
937 AM CDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 PM CDT
* AT 935 AM CDT...NATIONAL WEATHER SERVICE DETECTED THUNDERSTORMS
WITH HEAVY RAINFALL OVER MUCH OF THE COUNTY...MOVING NORTHEAST AT
25 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER BAND OF HEAVY RAINFALL IS ABOUT TO MOVE ACROSS THE
COUNTY AND ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1230 PM
CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...MAYPEARL...BARDWELL...MIDLOTHIAN...WAXAHACHIE...ENNIS...
ALMA...OVILLA...OAK LEAF...RED OAK...PALMER AND FERRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
&&
LAT...LON 3209 9688 3207 9694 3227 9708 3254 9709
3255 9709 3255 9654 3253 9651 3248 9650
3239 9644 3236 9645 3233 9640
$$
82/JLD2 follow-up statements
000
WGUS74 KFWD 131604
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 AM CDT TUE OCT 13 2009
TXC139-131730-
/O.CON.KFWD.FF.W.0089.000000T0000Z-091013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-
1104 AM CDT TUE OCT 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
ELLIS COUNTY...
AT 1103 AM CDT...MODERATE TO HEAVY RAIN CONTINUES ACROSS MUCH OF THE
COUNTY. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE.
ROAD CLOSURES CONTINUE...AND NEW ROADS MAY BECOME FLOODED AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
&&
LAT...LON 3209 9688 3207 9694 3227 9708 3254 9709
3255 9709 3255 9654 3253 9651 3248 9650
3239 9644 3236 9645 3233 9640
$$000
WGUS74 KFWD 131724
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1224 PM CDT TUE OCT 13 2009
TXC139-131733-
/O.EXP.KFWD.FF.W.0089.000000T0000Z-091013T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-
1224 PM CDT TUE OCT 13 2009
...THE FLASH FLOOD WARNING FOR ELLIS COUNTY EXPIRES AT 1230 PM CDT...
THE HEAVY RAINFALL IS MOVING EAST OUT OF THE WARNED AREA...THEREFORE
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. AN URBAN AND
SMALL STREAMS ADVISORY WILL BE ISSUED SHORTLY DUE TO THE FEW LOW
WATER CROSSINGS THAT STILL HAVE MINOR WATER PROBLEMS. IF ADDITIONAL
HEAVY RAINFALL DEVELOPS...A NEW FLASH FLOOD WARNING MAY BE REQUIRED.
LAT...LON 3209 9688 3207 9694 3227 9708 3254 9709
3255 9709 3255 9654 3253 9651 3248 9650
3239 9644 3236 9645 3233 9640
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 7:42 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 13, 7:42 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 742 AM CDT TUE OCT 13 2009 .UPDATE... QUICK UPDATE DUE TO HEAVIER...EMBEDDED CONVECTION WILL LIKELY OCCUR ALONG AND SE OF A SHERMAN...WEATHERFORD...COMANCHE LINE...ESPECIALLY INTO EARLY AFTERNOON. SO HAVE ADDED HEAVY RAIN WORDING PER LOOK AT HPC QPF VALUES OF 1-2 INCHES...LOCALLY HIGHER AMOUNTS WITH RICH PACIFIC MOISTURE FROM WEAKENING ERN PACIFIC HURRICANE COMBINING WITH INCREASING WAA/MOISTURE COMING FROM THE GULF OF MEXICO. NO WATCHES EXPECTED...THOUGH LOCALIZED FLOODING CANT BE RULED OUT ACROSS THESE AREAS. UPDATE SENT. 05/ && .AVIATION... /12Z TAFS/ TODAY...LIFR CONDITIONS WILL PREVAIL. EXPECT PERIODS OF RAIN BEFORE NOON. BULK OF RAIN SHOULD PUSH OUT OF METRO SITES BY 17Z...WITH LINGERING 5SM VISIBILITY AND SKIES AROUND 800 FEET. FOR WACO...EXPECT CONTINUED RAIN THIS AFTERNOON...FINALLY MOVING OUT BY 00Z. TONIGHT...IFR WITH PERIODS OF LIFR. EXPECT FOG TO REDEVELOP AT METRO SITES BETWEEN 08Z-12Z...WITH 1SM VISIBILITY. && .PREV DISCUSSION... /ISSUED 331 AM CDT TUE OCT 13 2009/ SLOPPY...WET...AND AT TIMES...FOGGY CONDITIONS THIS MORNING FOR COMMUTERS ACROSS NORTH TEXAS THIS MORNING. SOME LOCALIZED AREAS HAVE FALLEN BELOW A MILE...BUT DENSE FOG IS NOT WIDESPREAD...AS REQUIRED FOR AN ADVISORY...THUS NO ADVISORY ISSUED. EXPECT AS RAIN/ THUNDER SPREADS ACROSS THE REGION THIS MORNING...EXPECT VISIBILITIES WILL VARY FROM 1/4 MILE TO 5 MILES. WELL MENTION AREAS OF FOG/WITH PATCHY DENSE FOG IN FORECASTS THIS MORNING AND MENTION IN HAZARDOUS WX OUTLOOK. RAIN WITH EMBEDDED THUNDER SHOULD CONTINUE TO OVERSPREAD THE AREA TODAY...THEN BE ANCHORED OVER FAR E/SERN COUNTIES FOR THE LATE DAY/ EVENING HOURS...AS FRONTAL BOUNDARY REMAINS ANCHORED JUST SOUTH OF I-20 FOR THE NEXT 18-24 HRS. WITH THIS BEING THE CASE...WILL MENTION MORE AREAS OF FOG ALONG AND NORTH OF THE FRONT TONIGHT...THOUGH WE CANT RULE OUT A LITTLE PATCHY FOR SOUTH OF THE BOUNDARY AS WINDS WILL BE RELATIVELY LIGHT. BOUNDARY WILL BEGIN SLOWLY LIFTING INTO SRN OK BY WED MORNING AND WILL CONTINUE HIGHEST RAIN CHANCES ACROSS NE COUNTIES IN VICINITY OF BOUNDARY. COLD FRONT WILL THEN MOVE INTO THE REGION WED NIGHT AND SE COUNTIES BY THURSDAY MORNING. WILL HAVE SOME THUNDERSTORM CHANCES ALONG THE BOUNDARY...MAINLY ACROSS THE ERN HALF OF NORTH TX. WITH SOME BRIEF 80S/TO NEAR 90 SOUTH OF I-20 WEDNESDAY AFTERNOON... SURFACE INSTABILITY MAY BE ENOUGH AHEAD OF THE FRONT FOR A FEW STRONG STORMS...BUT LAPSE RATES ALOFT ARE MOIST ADIABATIC AND DONT EXPECT MUCH OF A SEVERE THREAT AT THIS TIME...THOUGH CANT RULE OUT AN ISOLATED/MARGINALLY SEVERE STORM WED NIGHT/EARLY THURSDAY. FRONT CLEARS THE AREA BY THURS AFTERNOON WITH DRY CONTINENTAL AIR FILTERING INTO NORTH TX...BUT NOT OVERLY COLD. WINDS WILL BE BRISK THURSDAY INTO THURS EVENING. HIGH PRESSURE WILL SETTLE OVER THE AREA FRIDAY/EARLY SATURDAY...FOR SOME PLEASANT FALL CONDITIONS. A REINFORCING FRONTAL SURGE LOOKS TO ARRIVE BY SAT NIGHT/EARLY SUNDAY AND REINFORCE THE DRY/COOL CONDITIONS. LOOKS LIKE A PERIOD OF DRYING OUT IS ON TAP FOR THE EXTENDED PERIOD. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 65 82 64 76 / 100 30 20 30 20 WACO, TX 76 69 87 70 80 / 100 40 10 10 20 PARIS, TX 66 60 75 63 74 / 100 70 30 60 40 DENTON, TX 70 63 81 60 75 / 100 30 20 40 20 MCKINNEY, TX 69 61 80 62 75 / 100 40 30 50 20 DALLAS, TX 71 66 82 64 77 / 100 40 20 40 20 TERRELL, TX 72 65 82 66 78 / 100 60 20 40 30 CORSICANA, TX 75 67 84 69 79 / 100 60 20 20 30 TEMPLE, TX 76 70 88 71 86 / 100 50 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 21/05
Hazardous weather outlook, Oct 13, 9:11 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 911 AM CDT TUE OCT 13 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 911 AM CDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 9 PM TONIGHT FOR LOCATIONS EAST AND NORTH OF A LINE FROM SHERMAN TO CORSICANA TO ATHENS. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE HALF MILE OR LESS THIS MORNING. AREAS OF FOG REDUCING VISIBILITIES BELOW ONE MILE WILL REDEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF INTERSTATE 35 WEDNESDAY THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 13, 9:12 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
912 AM CDT TUE OCT 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM FLASH FLOOD 1 N KAUFMAN 32.59N 96.32W
10/13/2009 KAUFMAN TX EMERGENCY MNGR
8 INCHES OVER HWY 175 1 MI N OF KAUFMAN
42The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:10 AM CDT | Flash Flood Warning | FWD | Hill | 2 hr |
| Oct 13, 8:58 AM CDT | River Flood Warning | FWD | Hunt | 28 hr |
| Oct 13, 9:02 AM CDT | Flash Flood Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 3 hr |
| Oct 13, 9:07 AM CDT | Flash Flood Watch | FWD | Collin, Dallas, Delta, Ellis, Fannin, Grayson and 9 more | 10 hr |
| Oct 13, 9:17 AM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| Oct 13, 9:22 AM CDT | Areal Flood Advisory | FWD | Navarro | 113 min |
| Oct 13, 9:35 AM CDT | Areal Flood Advisory | FWD | Dallas | 115 min |
| Oct 13, 10:05 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 5 days |
| Oct 13, 10:20 AM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Oct 13, 10:41 AM CDT | Flash Flood Warning | FWD | Hill | 4 hr |
| Oct 13, 11:59 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Oct 13, 12:16 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Oct 13, 12:28 PM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Oct 13, 1:18 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Oct 13, 1:43 PM CDT | Flash Flood Warning | FWD | Van Zandt | 74 min |
| Oct 13, 2:33 PM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Oct 13, 2:36 PM CDT | Areal Flood Advisory | FWD | Freestone | 3 hr |
| Oct 13, 3:00 PM CDT | Areal Flood Warning | FWD | Hopkins, Kaufman, Van Zandt | 4 hr |
| Oct 13, 3:24 PM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Oct 13, 4:11 PM CDT | River Flood Warning | FWD | Collin | 15 hr |
| Oct 13, 4:11 PM CDT | River Flood Warning | FWD | Navarro | 63 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.